MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35536
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that during an angioplasty, after positioning the advance 35 lp low profile balloon catheter in the patient's lesion, the balloon began to slowly deflate and would not hold pressure as a small hole was present.Blood from the patient's superficial femoral artery was able to enter the balloon through the hole.Following several attempts at reaching the desired pressure, the physician observed a small amount of blood inside of the manometric syringe and proceeded to remove the balloon catheter.The balloon was unable to be completely deflated during removal as the hole inhibited the manometric syringe from controlling the pressure.The perforated balloon catheter and cuff were able to be removed, and the procedure was successfully completed using another balloon catheter.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.Review of the device history record showed 3 non-conformances; however, all non-conforming product was scrapped prior to completion of the lot.The sub-assembly device history record was also reviewed and no non-conformances were noted.There were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each balloon is 100% inspected and verified prior to release.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Additional information was received from the customer regarding the reported incident.Twenty-five images in word file which were obtained as a screen capture were provided along with the complaint report, and a photographic examination was performed.The images were noted to be slightly larger than a postage stamp.Even upon magnification, the only determination which could be made was that a diffusely diseased left superficial femoral artery was treated from a right retrograde approach.The angioplasty balloon could not be identified.A calcified plaque that could perforate a balloon cannot be resolved.The density present in the arteries consistent with contrast was also difficult to discern.The very small images which were of limited quality provided no information with which to confirm the complaint of a hole in the angioplasty balloon.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7112985
Report Number1820334-2017-04486
Device Sequence Number900534
Product Code LIT
UDI-Device Identifier10827002355368
UDI-Public(01)10827002355368(17)190909(10)7259377
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35536
Device Catalogue NumberPTA5-35-135-6-20.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2017
Supplement Date Received by Manufacturer01/05/2018
06/19/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/10/2018
06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1